MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-100/I16-40
Medical Device Problem Codes Material Puncture/Hole (1504); Deformation Due to Compressive Stress (2889); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 03/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft.Approximately two (2) years post initial procedure, patient presented with a type ia endoleak and aneurysm sac growth (of 2mm) at routine follow-up.The physician elected to treat the patient by implanting an afx vela suprarenal on (b)(6) 2020.This event was previously reported per mfr.Report # 2031527-2020-00384.One year and a half (1.5) post secondary endovascular procedure, the patient presented with a possible endoleak (at an indeterminate origin) per ct (computed tomography) scan at routine follow-up.The patient's current condition is unknown, and it is unknown if the physician plans to re-intervene.This report is to address this indeterminate endoleak event.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows indeterminate endoleak was determined to be a type iiib endoleak of the distal afx2 bifurcated stent graft.The sac growth of 7.8mm is confirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest buckling of the distal afx2 bifurcated stent graft occurred that was not included in the event as reported.These findings were discovered during an examination of the 41-month post index computed tomography scan.The most likely causation for the type iiib endoleak was the stent buckling.The stent buckling causation could not be determined.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.B5: describe event or problem - updated.G3: awareness date ¿ updated.H6: medical device problem codes ¿ remove 3191.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft.Approximately two (2) years post initial procedure, patient presented with a type ia endoleak and aneurysm sac growth (of 2mm) at routine follow-up.The physician elected to treat the patient by implanting an afx vela suprarenal on 11 december 2020.This event was previously reported per mfr.Report # 2031527-2020-00384.One year and a half (1.5) post secondary endovascular procedure, the patient presented with a possible endoleak (at an indeterminate origin) per ct (computed tomography) scan at routine follow-up.The patient's current condition is unknown, and it is unknown if the physician plans to re-intervene.This report is to address this indeterminate endoleak event.After the initial report, clinical assessment determined that there was evidence to reasonably suggest buckling of the afx2 bifurcated stent graft occurred that was not included in the event as reported.The buckling was discovered during a review of the 41 month post index ct scan.Additionally, the indeterminate endoleak was determined t be a type 3b endoleak.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13694169
Report Number2031527-2022-00044
Device Sequence Number5046004
Product Code MIH
UDI-Device Identifier00818009014726
UDI-Public(01)00818009014726(17)190605
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/05/2019
Device Model NumberBEA25-100/I16-40
Device Lot Number1943042-007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, SN (B)(6).
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexMale